Moban and Breastfeeding
It is not known whether Moban and breastfeeding is a safe combination. Since no studies have been conducted on whether the drug passes through breast milk, researchers do not know if the medicine causes negative effects in a nursing infant. Because very little is known about the link between Moban and breastfeeding, healthcare providers generally recommend using other antipsychotic medications instead.
As of January 2010, the manufacturer of Moban has decided to stop making this medication. It is predicted that all current supplies will be depleted by June 2010. All people taking Moban should talk with their healthcare providers immediately about switching to a different medication.
It is not known if Moban® (molindone hydrochloride) passes through breast milk. It is an antipsychotic medication that can cause serious side effects, however. Therefore, if you are breastfeeding or thinking of breastfeeding and have been prescribed Moban, make sure to let your healthcare provider know.
No studies have been conducted on whether Moban passes through breast milk, so the negative effects the drug may have on a breastfed infant are unknown (if it does indeed pass through breast milk). If your healthcare provider recommends taking the drug while breastfeeding, be sure to watch for any side effects in your child. Given that so little information is available concerning the use of Moban during breastfeeding, many healthcare providers recommend using other antipsychotic medications instead.
You should talk with your healthcare provider about Moban and breastfeeding. Everyone's situation is different, and your healthcare provider understands your situation best. After considering what you want and expect (as well as your current health situation), you and your healthcare provider can make a shared decision about Moban and breastfeeding that is right for you.